Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 15, NWS Grand Rapids, MI

August 1, 20156 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 1, 2015, 3:16 PM EDT for 6 counties in Michigan. It took effect at Aug 2, 2015, 5:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2015, 3:16 PM EDT (19:16 UTC)
In effect from
Aug 2, 2015, 5:00 AM EDT
Expired
Aug 3, 2015, 6:50 AM EDT
In force
26 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WHUS43 KGRR 011916
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT SAT AUG 1 2015

MIZ037-043-050-056-064-071-020330-
/O.NEW.KGRR.BH.S.0015.150802T0900Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
316 PM EDT SAT AUG 1 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. 

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND
  SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE
  PARK... PERE MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE LATE
  TONIGHT FROM NORTH TO SOUTH ALONG THE LAKESHORE. WINDS UP TO 25
  TO LOCALLY 30 MPH WILL PRODUCE WAVES OF 3 TO 6 FEET WITH LOCALLY
  HIGHER WAVES LIKELY...ESPECIALLY FURTHER NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

NJJ

WEATHER.GOV/GRR
6 follow-up statements
009 
WHUS43 KGRR 020734
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EDT SUN AUG 2 2015

MIZ037-043-050-056-064-071-021545-
/O.CON.KGRR.BH.S.0015.150802T0900Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
334 AM EDT SUN AUG 2 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT 
  AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN 
  STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. 

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE LATE
  TONIGHT FROM NORTH TO SOUTH ALONG THE LAKESHORE. WINDS OF 20 TO
  30 MPH WITH HIGHER GUSTS POSSIBLE WILL PRODUCE WAVES OF 3 TO 6
  FEET WITH LOCALLY HIGHER WAVES LIKELY...ESPECIALLY FURTHER
  NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
867 
WHUS43 KGRR 021424
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 AM EDT SUN AUG 2 2015

MIZ037-043-050-056-064-071-022230-
/O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1024 AM EDT SUN AUG 2 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT 
  AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN 
  STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. 

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS WILL INCREASE TO 25
  TO 30 MPH WITH HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6
  FEET WITH LOCALLY HIGHER WAVES LIKELY.
 
  A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA THIS
  EVENING. THIS WILL HAVE THE POTENTIAL TO BRING VERY STRONG
  WINDS AND EXTREMELY DANGEROUS CONDITIONS FOR A PERIOD THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

NJJ

WEATHER.GOV/GRR
625 
WHUS43 KGRR 021907
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
307 PM EDT SUN AUG 2 2015

MIZ037-043-050-056-064-071-030315-
/O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
307 PM EDT SUN AUG 2 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT 
  AND SUNDAY INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN 
  STATE PARK... PERE MARQUETTE PARK IN MUSKEGON. 

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 25 TO 30 MPH WITH
  HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6 FEET WITH
  LOCALLY HIGHER WAVES LIKELY.

 A SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA THIS  
EVENING. THIS WILL HAVE THE POTENTIAL TO BRING VERY STRONG  
WINDS AND EXTREMELY DANGEROUS CONDITIONS FOR A PERIOD THIS  
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$

NJJ

WEATHER.GOV/GRR
278 
WHUS43 KGRR 030400
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 AM EDT MON AUG 3 2015

MIZ037-043-050-056-064-071-031200-
/O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
1200 AM EDT MON AUG 3 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT
MONDAY...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT
  INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN STATE
  PARK... PERE MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...SOUTHWEST WINDS 25 TO 30 MPH WITH 
  HIGHER GUSTS POSSIBLE. WAVES WILL BUILD TO 3 TO 6 FEET WITH 
  LOCALLY HIGHER WAVES LIKELY. 

A SQUALL LINE MOVED THROUGH THE AREA THIS EVENING. THIS HAS THE
POTENTIAL TO BRING VERY STRONG WINDS AND EXTREMELY DANGEROUS
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
075 
WHUS43 KGRR 030658
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 AM EDT MON AUG 3 2015

MIZ037-043-050-056-064-071-031200-
/O.CON.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
258 AM EDT MON AUG 3 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS EXPECTED. 

* STRONG STRUCTURAL CURRENTS EXPECTED.

* STRONG LONGSHORE CURRENTS EXPECTED.

* RIP CURRENTS EXPECTED.

* LOCATION...BEACHES FROM ST. JOSEPH TO MANISTEE.

* BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS EARLY THIS
  MORNING INCLUDE...SOUTH BEACH IN SOUTH HAVEN... GRAND HAVEN
  STATE PARK... PERE MARQUETTE PARK IN MUSKEGON.

* OVERVIEW/POTENTIAL IMPACTS...NORTHWEST WINDS 10 TO 15 MPH ALONG
  WITH WAVES OF 3 TO 5 FEET...DIMINISHING TO 2 TO 4 FEET LATER
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

&&

$$


WEATHER.GOV/GRR
513 
WHUS43 KGRR 031050
CFWGRR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 AM EDT MON AUG 3 2015

MIZ037-043-050-056-064-071-031200-
/O.CAN.KGRR.BH.S.0015.000000T0000Z-150803T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
650 AM EDT MON AUG 3 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
BEACH HAZARDS STATEMENT. 

$$


WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 2:56 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 1, 2:56 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD HYDROLOGY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT SAT AUG 1 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE/HYDROLOGY

.SYNOPSIS...
ISSUED AT 255 PM EDT SAT AUG 1 2015

QUIET WEATHER WILL CONTINUE THROUGH THIS EVENING BEFORE THINGS
BECOME A BIT MORE UNSETTLED ACROSS THE AREA LATER TONIGHT. A ROUND
OF STORMS WILL BECOME POSSIBLE TOWARD DAYBREAK ON SUNDAY. A FEW
STORMS WILL REMAIN POSSIBLE DURING THE DAY ON SUNDAY...BEFORE A
POTENTIALLY STRONG TO SEVERE LINE OF STORMS MOVES THROUGH SUNDAY
EVENING.

STORMS WILL COME TO AN END LATE SUNDAY NIGHT...WITH A SHOWER
REMAINING POSSIBLE ON MONDAY. MUCH COOLER AIR WILL MOVE IN BEGINNING
ON MONDAY AND LAST THROUGH MUCH OF THE UPCOMING WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 255 PM EDT SAT AUG 1 2015

OUR MAIN FOCUS OF THE FCST IS ON THE SEVERE WX POTENTIAL FOR LATE
SUN INTO THE OVERNIGHT HOURS ON SUN. THE POTENTIAL CONTINUES TO
INCREASE FOR ALL OF THE CWFA.

VERY QUIET WEATHER...ALBEIT A BIT BREEZY THIS AFTERNOON THROUGH THIS
EVENING. A COUPLE OF SHOWERS PRETTY MUCH MISSED THE AREA TO THE
NE...JUST CLIPPING FAR NE CLARE COUNTY THIS AFTERNOON. THE SHORT
WAVE RESPONSIBLE FOR THOSE SHOWERS IS NOW MOVING EAST OF THE
AREA...SO DRY WEATHER IS EXPECTED THE REST OF TODAY WITH SOME
SUBSIDENCE BUILDING IN.

THE POTENTIAL FOR SHOWERS AND STORMS WILL INCREASE DURING THE LATER
PORTION OF TONIGHT...ESPECIALLY ACROSS THE NW. THESE SHOWERS AND
STORMS WILL DEVELOP AT THE NOSE OF A 30-35 KNOT LLJ MOVING IN LATER
TONIGHT AHEAD OF A SHORT WAVE CURRENTLY COMING INTO THE DAKOTAS. WE
ARE EXPECTING THAT THESE STORMS WILL REMAIN MOSTLY SUB-SEVERE AS
THEY WILL BE ELEVATED IN NATURE...AND INSTABILITY PROFILES ARE NOT
REAL STRONG. THESE WILL TRAVEL ACROSS MAINLY THE NRN AND CENTRAL
PORTIONS OF THE CWFA THEN SUN MORNING.

WE WILL SEE A CHC OF A FEW STORMS SUN AFTERNOON...HOWEVER THIS WILL
BE A RELATIVE LULL IN THE ACTIVITY. THE SHORT WAVE COMING IN EARLY
IN THE MORNING WILL BE EXITING AND WE SHOULD SEE SOME WEAK RIDGING
BEHIND THIS. THE LLJ WILL REMAIN ACROSS THE AREA HELPING TO
SUPPLY CONTINUED INSTABILITY...SO STORMS WILL REMAIN POSSIBLE.

THE TIME FRAME WE ARE MOST CONCERNED ABOUT IS AFTER 6 PM SUN UNTIL
ABOUT 2 AM MON MORNING. WE WILL SEE SOME SEMBLANCE OF A SHORT WAVE
APPROACH THE AREA AROUND 00Z MON FROM THE NW. THIS WILL HELP PUSH A
FAIRLY ROBUST SFC COLD FRONT INTO THE AREA. AHEAD OF THIS
FRONT...MODELS ARE IN GOOD AGREEMENT IN ADVECTING 2000+ J/KG OF MU
CAPE INTO THE AREA TOWARD AND AFTER 00Z MON WITH A STRENGTHENING LLJ
OVERHEAD HELPING THIS CAUSE.

MODELS ALL PRETTY MUCH AGREE IN DEVELOPING A SQUALL LINE TO OUR
NW...AND PUSHING IT THROUGH THE CWFA BY ABOUT 06-07Z. THIS LINE WILL
HAVE SOME GOOD 0-3KM SHEAR AVAILABLE TO HELP SUSTAIN THE LINE WITH
THE INSTABILITY. FCST SOUNDINGS INDICATE THAT 40-50 KNOTS OF WIND
AROUND 2-5K FT WILL BE AVAILABLE TO TAP...TO HELP WITH THE BIGGEST
THREAT OF DAMAGING WINDS. LOW LEVEL WIND FIELDS ALSO INDICATE SOME
DECENT VEERING WITH HEIGHT DUE TO THE LLJ. THIS COULD HELP TO
PRODUCE ISOLATED TORNADOES ALONG THE MAIN SQUALL LINE. THE STABLE
LAYER IS WEAK...AND WITH THE INSTABILITY PRESENT AND FORCING...THE
SEVERE THREAT IS LEGITIMATE. LOCALLY HEAVY RAIN WILL ALSO BE LIKELY
WITH PWATS AROUND 1.50 TO 1.75 INCHES.

STORMS WILL MOVE OUT AFTER 06Z...LEAVING ONLY A CHC AS THE ACTUAL
FRONT FINISHES MOVING THROUGH. WE WILL SEE UPPER TROUGHING BUILD IN
FOR MON AND MON NIGHT. THIS WILL KEEP A LOW CHC OF A LIGHT RAIN
SHOWER IN. THE BETTER CHC WILL BE FURTHER NORTH...ABOVE THE JET CORE
WHICH WILL BE ACROSS CENTRAL LOWER. COOLER AIR WILL THEN BE IN PLACE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 255 PM EDT SAT AUG 1 2015

PRETTY QUIET LONG TERM FORECAST REMAINS ON TRACK WITH COOLER
TEMPERATURES AND LITTLE CHANCE FOR WIDESPREAD PRECIPITATION. A FEW
POP UP SHOWERS THROUGH MID WEEK IN NORTHWEST FLOW ALOFT ARE NOT OUT
OF THE REALM OF POSSIBILITY...BUT NO ORGANIZED THREAT APPEARS LIKELY
THROUGH AT LEAST THURSDAY. MODELS HAVE BEEN SLOWING DOWN SYSTEM FOR
LATE IN THE WEEK...WITH PRECIPITATION CHANCES NOW LOOKING LIKE
FRIDAY INSTEAD OF THURSDAY AFTERNOON/NIGHT...BUT AGAIN NOTHING
SIGNIFICANT AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1251 PM EDT SAT AUG 1 2015

GUSTY WINDS AT THE START AND THE END OF THE FORECAST PERIOD.
OTHERWISE...SCATTERED THUNDERSTORMS TO DEVELOP AFTER 10Z THAT MAY
IMPACT KMKG FOR A BRIEF TIME THOUGH AT THIS TIME AM ONLY CONFIDENT
ENOUGH TO INCLUDE A VICINITY MENTION. EXPECT GUSTY WINDS OVER
35KTS AND POTENTIALLY IFR VISIBILITIES AND CEILINGS IN AND NEAR
ANY THUNDERSTORMS.

REMAINDER OF THE AREA SHOULD SEE SCATTERED THUNDERSTORMS AT TIMES
ON SUNDAY BUT AT THIS TIME IT APPEARS THAT THE GREATEST CHANCE
LIES AFTER 18Z SUNDAY AND WILL NOT INCLUDE MENTION AT THIS TIME.

&&

.MARINE...
ISSUED AT 255 PM EDT SAT AUG 1 2015

WE WILL BE ISSUING A SMALL CRAFT ADVISORY AND BEACH HAZARDS
STATEMENT FOR THE ENTIRE NEARSHORE EFFECTIVE LATE TONIGHT THROUGH
SUN NIGHT. LOW LEVEL WIND CORE WILL MOVE INTO THE AREA LATE TONIGHT
AND SUN MORNING. WHILE A LOT OF THIS WILL REMAIN 1-2K FT ABOVE THE
GROUND...WE EXPECT ENOUGH WIND WILL MAKE IT TO THE SFC TO CAUSE
HAZARDOUS CONDITIONS.

STORMS WILL BE POSSIBLE LATER TONIGHT UP NORTH. A FEW STORMS WILL BE
POSSIBLE DURING THE DAY ON SUNDAY. THE MAIN TIME OF CONCERN FOR
STORMS WILL BE SUNDAY EVENING AS A FAIRLY ROBUST LINE OF STORMS WITH
DAMAGING WINDS IS LOOKING MORE LIKELY.

WINDS WILL DIMINISH A BIT VERY LATE SUN NIGHT. WE EXPECT WINDS WILL
PICK UP MONDAY AS COLDER AIR MOVES IN. THE ADVISORY MAY NEED TO BE
EXTENDED IN TIME...DEPENDING ON THE TREND OF THE COLD FRONT PASSAGE.
NOT OUT OF THE QUESTION FOR MON NIGHT ARE THE POTENTIAL FOR SOME
WATERSPOUTS. STILL SOME TIME TO EVALUATE THAT CHANCE.

&&

.HYDROLOGY...
ISSUED AT 255 PM EDT SAT AUG 1 2015

LOCALLY HEAVY RAINFALL ON SUNDAY WILL BE THE MAIN HYDRO CONCERN OVER
THE NEXT WEEK. GIVEN THE RECENT DRY WEATHER... BASIN AVERAGE QPF OF
A HALF TO AROUND AN INCH SHOULD BE EASILY HANDLED BY THE LARGER
RIVER SYSTEMS. POTENTIAL EXISTS FOR MINOR HEAVY RAIN IMPACTS
INCLUDING ROAD PONDING AND RISES OF SMALLER CREEKS AND RIVERS...
PRIMARILY IF THUNDERSTORMS TEND TO PERSIST OVER A GIVEN AREA.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH MONDAY MORNING
     FOR MIZ037-043-050-056-064-071.

LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 8 AM EDT MONDAY FOR
     LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MACZKO
AVIATION...MACZKO
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Aug 1, 4:41 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
441 AM EDT SAT AUG 1 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
441 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY CENTRAL AND WEST
CENTRAL LOWER MICHIGAN VERY LATE TONIGHT. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT WITH THE
MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. WHILE A FEW
ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE SUNDAY MORNING AND
AFTERNOON...THE STRONGEST STORMS WILL LIKELY HOLD OFF UNTIL LATE
SUNDAY EVENING AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR SUNDAY.

LMZ844>849-020845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
441 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT MAINLY NORTH OF
HOLLAND. THE MAIN THREAT TO MARINERS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN THREATS. WAVES WILL ALSO BE BUILDING TO 2
TO 4 FEET SO IT WILL NOT BE THE BEST DAY TO BE OUT ON THE LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR SUNDAY.

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:16 PM EDTSmall Craft AdvisoryGRR40 hr

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.